MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-416
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device evaluated by manufacturer? not returned.
 
Event or Problem Description
This pi is for the left knee.It was reported through the communication of an attorney that allegedly the patient was revised due to "unstable left total knee arthroplasty, all components.".
 
Event or Problem Description
This pi is for the left knee.It was reported through the communication of an attorney that allegedly the patient was revised due to "unstable left total knee arthroplasty, all components." update 14 october 2019: as per medical review dated 13 august 2019 "component malposition of triathlon ps knee components with a ¿significantly elevated joint line¿ has contributed to gross instability of the arthroplasty requiring exchange of all knee devices after 5-years".
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: not performed as product was not returned/ remains implanted.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: component malposition of triathlon ps knee components with a ¿significantly elevated joint line¿ has contributed to gross instability of the arthroplasty requiring exchange of all knee devices after 5- years.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: component malposition of triathlon ps knee components with a ¿significantly elevated joint line¿ has contributed to gross instability of the arthroplasty requiring exchange of all knee devices after 5-years.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8753785
Report Number0002249697-2019-02506
Device Sequence Number19432599
Product Code MBH
UDI-Device Identifier07613327050738
UDI-Public07613327050738
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number5532-G-416
Device Lot NumberMKR9KY
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR